The condition you describe is so common that in the United States, a new disorder that combines depressive symptoms with anxiety will be added to the DSM diagnostic criteria in May of 2013.
How is this combination treated? There is no single medication that will treat mood and anxiety symptoms effectively in all people. Many have found some help with natural supplements. In addition to medication, research in the US and UK showed promising reductions in both mood and anxiety symptoms with the use of: 1000mg Omega 3 fatty acid, 10 mg Zinc, 100mg Magnesium Glycinate and 100 mg Calcium. For reasons not totally understood this combination often helped those who had multiple symptoms, stabilize. (Ask your doctor if you can take these supplements as they can interact with certain drugs)
Also know that both GAD and mild mood disorders only respond 50% of the time or less to medications only. The correct regime for 85% success or more is CBT (Cognitive Behavioral Therapy) and medications. You can get a wonderful look into CBT through an inexpensive resource: The Anxiety and Phobia Workbook by Edmund Bourne. It is very inexpensive on amazon.com. And, it is one of the best GAD books in the field. You will find it most helpful Steven
As long as you are not on other medications for depression, SJW may be a viable alternative. But, you cannot take it with other antidepressants as it may cause serotonin syndrome, a potentially life threatening condition.
Also SJW has a very short effective period, often less than six months. After that, it often ceases to work.
I would strongly consider talking to another physician about your medications. There are literally dozens of other options that you can try, and although we often do not like to say it...pharmacology is still a very inexact process in terms of treating psychiatric/emotional issues. But, through trial and error you should find something that works decently.
Try the Bourne book on Anxiety as well. It will often treat the GAD so effectively that you may not need other options. Steven